Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 5, 2008, 5:23 PM CDT for Charles Mix County, Douglas County, Hutchinson County, South Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 5, 2008, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Charles Mix County, SD, Douglas County, SD, Hutchinson County, SD
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:45 PM CDT | TSTM WND GST 60 | 8 Ene Armour, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 052223 SVRFSD SDC023-043-067-052300- /O.NEW.KFSD.SV.W.0087.080605T2223Z-080605T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 523 PM CDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA WESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 600 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HARRISON TO 6 MILES SOUTHWEST OF DELMONT...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LAKE ANDES TO 16 MILES EAST OF LAKE ANDES...MOVING NORTHEAST AT 59 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HARRISON...ARMOUR...DELMONT AROUND 530 PM CDT... CORSICA AROUND 535 PM CDT... PARKSTON AROUND 540 PM CDT... DIMOCK AROUND 545 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4350 9856 4349 9782 4309 9815 4328 9873 TIME...MOT...LOC 2223Z 211DEG 51KT 4332 9855 4321 9819 $$ BT
3 follow-up statements
000
WWUS53 KFSD 052229
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
529 PM CDT THU JUN 5 2008
SDC023-043-067-052300-
/O.CON.KFSD.SV.W.0087.000000T0000Z-080605T2300Z/
CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-
529 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN HUTCHINSON...DOUGLAS AND CENTRAL CHARLES MIX COUNTIES...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HARRISON TO
5 MILES SOUTHEAST OF ARMOUR TO 8 MILES SOUTHWEST OF DELMONT...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTH OF LAKE ANDES TO 16 MILES
NORTHEAST OF LAKE ANDES TO 15 MILES EAST OF LAKE ANDES...MOVING
NORTHEAST AT 59 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DELMONT...CORSICA AROUND 535 PM CDT...
PARKSTON AROUND 545 PM CDT...
DIMOCK AROUND 550 PM CDT...
AT 517 PM...LAW ENFORCEMENT REPORTED TREES DOWN AND THE ROOF OFF A
HOME IN RAVINIA.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4350 9856 4349 9782 4309 9815 4328 9873
TIME...MOT...LOC 2229Z 211DEG 51KT 4339 9848 4332 9824
4320 9821
$$
BT000
WWUS53 KFSD 052235
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT THU JUN 5 2008
SDC023-043-067-052300-
/O.CON.KFSD.SV.W.0087.000000T0000Z-080605T2300Z/
CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-
535 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN HUTCHINSON...DOUGLAS AND CENTRAL CHARLES MIX COUNTIES...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CORSICA TO 6 MILES NORTHWEST
OF DELMONT TO 3 MILES SOUTHWEST OF DELMONT...OR ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF LAKE ANDES TO 21 MILES NORTHEAST OF
LAKE ANDES TO 18 MILES EAST OF LAKE ANDES...MOVING NORTHEAST AT 59
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DELMONT AROUND 540 PM CDT...
PARKSTON AROUND 545 PM CDT...
DIMOCK AROUND 550 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4350 9856 4349 9782 4309 9815 4328 9873
TIME...MOT...LOC 2235Z 211DEG 51KT 4346 9841 4339 9817
4327 9815
$$
BT000
WWUS53 KFSD 052243
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
542 PM CDT THU JUN 5 2008
SDC023-043-067-052300-
/O.CON.KFSD.SV.W.0087.000000T0000Z-080605T2300Z/
CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-
542 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN HUTCHINSON...DOUGLAS AND CENTRAL CHARLES MIX COUNTIES...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CORSICA TO 6 MILES NORTH OF
DELMONT TO 3 MILES SOUTHEAST OF DELMONT...OR ALONG A LINE EXTENDING
FROM 18 MILES NORTHEAST OF LAKE ANDES TO 23 MILES NORTHEAST OF LAKE
ANDES TO 21 MILES EAST OF LAKE ANDES...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARKSTON...DIMOCK AROUND 600 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4350 9856 4349 9782 4309 9815 4328 9873
TIME...MOT...LOC 2242Z 208DEG 30KT 4340 9836 4336 9814
4324 9812
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:25 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT THU JUN 5 2008 .DISCUSSION... INTERESTING SET UP TODAY WITH 987 MB SURFACE LOW JUST TO THE EAST OF HILL CITY KANSAS. STRONGLY SHEARED ENVIRONMENT WITH STRONG UPPER LEVEL WAVE MOVING OUT OF THE FOUR CORNERS REGIONS INTO THE WESTERN PLAINS LATE THIS AFTERNOON. 12Z KTOP SOUNDING SHOWS STRONG CAP WITH +15 C AIR AT 700 MB. FURTHER TO THE NORTH AT KOAX...ATMOSPHERE APPEARS TO BE MUCH MORE WORKED OVER WITH THE WARM AIR ALOFT NOT NEARLY AS PROMINENT. STRONG SPEED AND DIRECTIONAL SHEAR NOTED ON BOTH SOUNDINGS. SEVERAL SURFACE BOUNDARIES ACROSS NEBRASKA BEGINNING TO WORK OFF TO THE NORTH. MAIN WARM FRONT IS SITUATED JUST TO THE NORTH OF THE KANSAS/NEBRASKA BORDER...WHILE A SECONDARY WARM FRONT IS SITUATED ACROSS NORTH CENTRAL NEBRASKA. CONVECTION HAS BEGUN TO DEVELOP ALONG THIS BOUNDARY OVER THE LAST HOUR...WHICH IS NOT CAPTURED BY THE MODELS WELL AT ALL. EFFECTS FROM THIS CONVECTION WILL LIKELY PLAY A ROLE IN HOW SEVERE WEATHER SCENARIO PLAYS OUT TODAY. HAVE GONE WITH THE IDEA THAT WARM FRONT WILL MAKE IT INTO SOUTHERN PORTIONS OF FORECAST AREA...EXTENDING FROM KYKN-KSPW. EXPECT THE MAIN SEVERE WEATHER THREAT TO BE ALONG AND SOUTH OF THIS BOUNDARY...WITH STORMS REMAINING ELEVATED TO THE NORTH. EXPECT GREATEST THREAT TO BE ACROSS NORTHWEST IOWA WHERE SKIES HAVE PARTIALLY CLEARED OUT ALLOWING ATMOSPHERE TO DESTABILIZE. AS LONG AS ATMOSPHERE IS ABLE TO DESTABILIZE SUFFICIENTLY THAT STORMS WILL NOT BE SHEARED APART...SHOULD SEE SURFACE BASED SUPERCELL STORMS REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA THAT CONGEAL WITH TIME INTO A SQUALLINE. WITH STRONG WINDS ALOFT...COULD SEE POTENTIAL FOR A SIGNIFICANT DAMAGING WIND EVENT ESPECIALLY ACROSS NORTHWEST IOWA LATE THIS AFTERNOON AS ELEVATED DRY PUNCH MOVES INTO CENTRAL NEBRASKA. 0-6 KM WINDS INDICATE STORM MOTION WOULD BE AROUND 190 AT 48 KNOTS...WHILE RIGHT MOVING SUPERCELLS WOULD MOVE AROUND 200 AT 45 KNOTS. WITH GROUND ALREADY SATURATED FROM RECENT RAINS AND 3/HR FLASH FLOOD GUIDANCE VARYING FROM 0.6 TO 3.0 INCHES ACROSS MUCH OF THE AREA...ELECTED TO ISSUE A FLASH FLOOD WATCH FROM 18Z TO 06Z TONIGHT. UPPER LEVEL LOW WRAPS UP AND MOVES NORTH ON FRIDAY AND A FEW SHOWERS WILL BE LIKELY NORTH OF INTERSTATE 90 ION THE MORNING. SOUTHWEST WINDS WILL INCREASE AND CLOUDS WILL DECREASE SOME THROUGHOUT THE AFTERNOON...SO OTHER THAN BREEZY...IT SHOULD BE A MILD BUT SLIGHTLY BELOW NORMAL DAY. BY SATURDAY...STRONG JET STREAK OVER THE NORTHERN PLAINS SHOULD SET UP A DECENT RIGHT REAR QUAD AND HELP SUPPORT AN INCOMING MID LEVEL FRONT. WILL CONTINUE MID TO HIGH RANGE POPS THROUGH THE PERIOD. IN THE LATTER PERIODS(MON-THU)...AN ACTIVE PATTERN LOOKS TO CONTINUE THROUGH NEXT WEEK AS A MEAN TROF REMAINS OVER THE WESTERN UNITED STATES. RIGHT NOW...MONDAY NIGHT INTO TUESDAY MORNING LOOKS LIKE THE BEST SHOT FOR ADDITIONAL HEAVY RAIN AND SEVERE WEATHER CHANCES. SO OVERALL...OFF AND ON CHANCE FOR PRECIPITATION AND TEMPERATURES LIKELY BELOW NORMAL. && .AVIATION... SCATTERED THUNDERSTORMS WILL MOVE NORTH ALONG AND WEST OF THE JAMES RIVER THIS MORNING. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. SOME OF THESE STORMS WILL LIKELY BE SEVERE THIS AFTERNOON PRODUCING HAIL AND ISOLATED TORNADOES BEFORE EVOLVING INTO A DAMAGING WIND EVENT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/08
Hazardous weather outlook, Jun 5, 4:22 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 422 PM CDT THU JUN 05 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 422 PM CDT THU JUN 05 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS WILL REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND MOVE INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...ESPECIALLY SOUTH OF A TYNDALL SOUTH DAKOTA TO SPENCER IOWA LINE. THESE STORMS WILL GRADUALLY COMBINE INTO A SQUALL LINE PRODUCING A SIGNIFICANT WIND EVENT ACROSS NORTHWEST IOWA. HAIL TO THE SIZE OF BASEBALLS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. FLOODING... THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE THIS WEEK. MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR CONTINUED OR ADDITIONAL FLOODING. THUNDERSTORMS WILL CONTINUE TO CAUSE VERY HEAVY RAINS LATE THIS AFTERNOON AND EVENING...PRODUCING AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL FOR MANY LOCATIONS. THIS COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 5, 3:12 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
312 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 1 W GEORGE 43.34N 96.02W
06/05/2008 E60 MPH LYON IA TRAINED SPOTTER
SOME TREE BRANCHES DOWN
&&
JSHEEHANLocal storm report, Jun 5, 3:28 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 1 NNW GRANVILLE 43.00N 95.88W
06/05/2008 E0.75 INCH SIOUX IA TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 5, 3:58 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 2 WNW RUSHMORE 43.63N 95.84W
06/05/2008 E1.25 INCH NOBLES MN TRAINED SPOTTER
&&
LIEBLLocal storm report, Jun 5, 3:59 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM FLASH FLOOD 2 WNW RUSHMORE 43.63N 95.84W
06/05/2008 NOBLES MN TRAINED SPOTTER
KANARANZI CREEK OUT OF BANKS
&&
LIEBLLocal storm report, Jun 5, 4:32 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
432 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD CANTON 43.30N 96.58W
06/05/2008 LINCOLN SD EMERGENCY MNGR
SANDBAGGING CHRISTMAS LAKE SUBDIVISION
&&
JSHEEHANLocal storm report, Jun 5, 4:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
439 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 2 SW BONESTEEL 43.06N 98.97W
06/05/2008 E0.75 INCH GREGORY SD PUBLIC
&&
LIEBLThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 29 min |
| Jun 5, 10:35 AM CDT | Flash Flood Watch | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 11 hr |
| Jun 5, 10:38 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 37 min |
| Jun 5, 10:52 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 23 min |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 10 days |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Davison | 23 hr |
| Jun 5, 11:10 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 35 min |
| Jun 5, 11:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 30 min |
| Jun 5, 11:38 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Davison, Douglas, Hanson, Hutchinson | 52 min |
| Jun 5, 11:44 AM CDT | Flash Flood Warning | FSD | Bon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more | 5 hr |
| Jun 5, 12:14 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner | 31 min |
| Jun 5, 12:18 PM CDT | Flash Flood Warning | FSD | Clay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more | 6 hr |
| Jun 5, 12:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 34 min |
| Jun 5, 12:45 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner | 30 min |
| Jun 5, 12:56 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 49 min |
| Jun 5, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 31 min |
| Jun 5, 3:16 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 5, 3:40 PM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Gregory, Hutchinson | 4 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 48 min |
| Jun 5, 4:15 PM CDT | Flash Flood Warning | FSD | Brule, Jerauld | 3 hr |
| Jun 5, 4:42 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 48 min |
| Jun 5, 5:41 PM CDT | Flash Flood Warning | FSD | Aurora, Davison, Jerauld, Sanborn | 119 min |
| Jun 5, 5:53 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, Sanborn | 52 min |
| Jun 5, 5:54 PM CDT | Flash Flood Warning | FSD | Hanson, Hutchinson, McCook, Miner, Sanborn | 105 min |
| Jun 5, 6:32 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 43 min |
| Jun 5, 6:49 PM CDT | Flash Flood Warning | FSD | Bon Homme, Yankton | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.